Hail, Prairie
- When
- May 6, 5:15 PM MST
- Where
- Prairie County, Terry
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 46.783, -105.300
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at May 6, 1:15 PM MST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT...CORRECTION 215 PM MDT FRI MAY 6 2005 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SUNDAY... VERY ACTIVE SHORT TERM PATTERN STILL SETTING UP FOR NORTHEAST MONTANA. WIDESPREAD RAIN EVEN LOOKING MORE AND MORE LIKELY THIS WEEKEND. NAM STILL LOOKING LIKE THE OUTLIER TODAY...SO CONTINUE TO SIDE WITH GFS SOLUTION. NAM TOO FAST TO MOVE UPPER LOW OUT AS IT KEEPS IT MORE POSITIVELY TILTED THAN THE GFS. SINCE OTHER MODELS AGREE WITH MORE OF A NEGATIVE TILT...PREFER A SLOWER SOLUTION. TONIGHT...UPPER LEVEL LOW WITH MAIN CENTER CURRENTLY NEAR LAS VEGAS TO DEEPEN AS IT LIFTS NORTHEAST TOWARD THE UTAH/WYOMING BORDER BY EARLY SATURDAY MORNING. SURFACE TROUGH TO SLIDE EAST AND DEVELOP INTO BETTER ORGANIZED SURFACE LOW BY EARLY SATURDAY AS WELL. ATMOSPHERE QUITE UNSTABLE THIS EVENING FOR CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS. BEST COVERAGE AND CHANCE STILL APPEARS TO BE IN THE SOUTHEAST IN MOST FAVORABLE ENVIRONMENT...SO WILL KEEP INHERITED POPS AS IS TONIGHT...HIGHEST IN THE SOUTHEAST ALONG VICINITY OF WARM FRONT WHICH IS CURRENTLY STATIONARY FROM NORTH-CENTRAL TO SOUTHEAST MONTANA. OTHER ISSUE IS LAKE WIND ADVISORY THAT RUNS THROUGH 9PM. SEE NO REASON TO END IT EARLY WITH WINDS STILL AT CRITERIA. BY EARLY SATURDAY...SYSTEM BECOMES STACKED UP AND SLOWS SIGNIFICANTLY...PLANTING ITSELF OVER SOUTHEAST MONTANA AND NORTHEAST WYOMING. LARGER SCALE DYNAMICS REALLY BEGIN TO TAKE HOLD BY LATE SATURDAY AFTERNOON. NICE UPPER LEVEL SUPPORT WITH SYSTEM...AS WELL AS AMPLE MOISTURE AND DEEP LIFT. SYSTEM LOOKING ORGANIZED AND IMPRESSIVE ENOUGH TO WARRANT INCLUSION OF CATEGORICAL POPS IN THE SOUTHERN ZONES CLOSEST TO STRENGTHENING DYNAMICS BY SATURDAY AFTERNOON. NAM STILL HINTING AT A SEVERE WEATHER THREAT IN THE EXTREME EASTERN ZONES EARLY SATURDAY WITH LIFTED INDEX VALUES DROPPING TO AN IMPRESSIVE -5 TO -7 BY 18Z. HOWEVER...SINCE UPPER LEVEL SUPPORT DOES NOT KICK IN UNTIL LATER...NO SHORTWAVE PRESENT...AND NOT A VERY FAVORABLE WIND PROFILE...AM STRUGGLING WITH IDEA OF SEVERE WORDING IN ZONES. WILL LEAVE OUT FOR NOW AND ALLOW NEXT SHIFT TO LOOK AT NEW DATA BEFORE ADJUSTING IF NECESSARY. OTHER ISSUE WILL BE POSSIBLE NEED FOR ANOTHER LAKE WIND ADVISORY TOMORROW. THINK THE LAKE WILL BE CLOSE ENOUGH TO LOW CENTER TO KEEP SPEEDS BELOW CRITERIA...BUT NAM LOW POSITION IS DIFFERENT AND THEREFORE STRONGER. SINCE PREFER THE GFS SOLUTION...WILL NOT ISSUE AN ADVISORY WITH AFTERNOON FORECAST. SATURDAY NIGHT INTO SUNDAY...SYSTEM REMAINS STACKED UP AND STARTS SLOW TRACK EAST...POSSIBLY NOT SLOW ENOUGH. EXPECT NICE BAND WRAPPED UP ALONG BACK SIDE OF LOW TO CONTINUE THROUGH THE NIGHT AND INTO EARLY SUNDAY MORNING. MODELS STILL NOT IN THE BEST AGREEMENT WITH PLACEMENT...BUT AGAIN FAVOR THE SLOWER AND FARTHER WEST GFS. ADJUSTED POPS ACCORDINGLY...AGAIN INCLUDING SOME CATEGORICAL MENTION. WITH PRECIPITABLE WATER VALUES INCREASING TO AN INCH OR MORE FOR THIS TIME-FRAME...BOOSTED RAIN UP TO MODERATE WITH RATHER ROBUST QPF VALUES. OVERALL...CONFIDENCE CONTINUES TO GROW IN DECENT WETTING RAIN THROUGH A GOOD SWATH OF THE FORECAST AREA. JAZ .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... MODELS IN GENERAL AGREEMENT ON EXTENDED UNTIL LATE IN THE PERIOD. ON SUNDAY NIGHT THE UPPER LEVEL LOW IS FINALLY MOVING TO THE WELL TO THE EAST AND BEING REPLACED BY A WEAK UPPER RIDGE. AS A SURFACE HIGH BEGINS TO PUSH INTO NORTHEAST MONTANA FROM CANADA ON MONDAY. THE UPPER RIDGE AND SURFACE HIGH PRESSURE SHOULD ALLOW THE AREA TO TO DRY OUT ON MONDAY AND TUESDAY. HOWEVER...THIS SURFACE HIGH NEVER TAKES HOLD IN THE AREA AS ANOTHER UPPER LOW MOVES IN FROM THE WEST ON TUESDAY. UNLIKE WEEKEND LOW THE SYSTEM IS A LITTLE FARTHER SOUTH. YET WE STILL HAVE THE POTENTIAL FOR THE PRECIPITATION DURING THE MIDDLE OF THE WEEK. THE LOCATION OF THE SYSTEM IS NOT CERTAIN...HOWEVER...THE MODELS SHOW THE UPPER LOW IS STRETCHED NORTH/SOUTH MAKING A LARGER AREA OF PRECIPITATION POTENTIAL THAN THE WEEKEND. PRECIPITATION WITH THIS SYSTEM HAS THE POTENTIAL FOR BEING JUST AS WET AS THIS WEEKEND...AS MODEL SOUNDINGS IN BUFKIT SHOW PRECIPITATION VALUES OF AT LEAST 1 INCH FOR A COUPLE LOCATIONS. AS THIS SYSTEM MOVES THROUGH THE WINDS WILL PICK-UP AGAIN. TEMPERATURES THROUGHOUT THE EXTENDED WILL BE NEAR NORMAL...THERE IS A CHANCE OF SOME COOLER TEMPERATURES AT THE END OF THE WEEK...HOWEVER...IT IS A LITTLE TO EARLY TO JUMP ON THESE SO LEFT TEMPERATURES ALONE. ALSO MADE LITTLE CHANGES...JUST SOME TWEAKS...AS CURRENT FORECAST WAS IN GOOD SHAPE. TLSJR && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FOR FORT PECK LAKE UNTIL 9 PM THIS EVENING. WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 531 AM MDT FRI MAY 6 2005 MTZ016>022-059>062-071145- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD- NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- 531 AM MDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE UNTIL 9 PM MDT TONIGHT. RFER TO WWUS75 KGGW OR GTFNPWGGW FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ023>027-071145- MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- 531 AM MDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE UNTIL 9 PM MDT TONIGHT. RFER TO WWUS75 KGGW OR GTFNPWGGW FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH SMALL HAIL AND DAMAGING WINDS ON SATURDAY AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FUTHER UPDATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Glasgow radar (KGGW), 187 km away, was scanning. The volume nearest the first event began at 00:14 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453824, 5453825, 5453826, 5453827.